CaltechAUTHORS
  A Caltech Library Service

A Centennial History of the Prime Number Theorem

Apostol, Tom M. (2000) A Centennial History of the Prime Number Theorem. In: Number Theory. Hindustan Book Agency , Gurgaon, India, pp. 1-14. ISBN 978-81-85931-23-4. https://resolver.caltech.edu/CaltechAUTHORS:20190913-091354267

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190913-091354267

Abstract

Among the thousands of discoveries made by mathematicians over the centuries, some stand out as significant landmarks. One of these is the prime number theorem, which describes the asymptotic distribution of prime numbers. It can be stated in various equivalent forms, two of which are: π(x) ∼ x/log x as x → ∞, (1) and p_n ∼ n log n as n → ∞. (2)


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/978-93-86279-02-6_1DOIArticle
Additional Information:© 2000 Hindustan Book Agency and (India) Indian National Science Academy.
Record Number:CaltechAUTHORS:20190913-091354267
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190913-091354267
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:98635
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:13 Sep 2019 16:22
Last Modified:03 Oct 2019 21:43

Repository Staff Only: item control page